MAUDE Adverse Event Report: OSSDSIGN OSSDSIGN CRANIAL PSI; CRANIOPLASTY PLATE

OSSDSIGN OSSDSIGN CRANIAL PSI; CRANIOPLASTY PLATE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation into the malfunction found that the fixation point was placed too close to the building block in the 3d print causing a mechanical deficiency in one fixation arm when the support material was manually removed.During the investigation it was also discovered that the orientation of the titanium mesh, in relation to the building block, could have introduced further mechanical deficiencies in the given fixation arm as the support structure added to maintain it mechanical stability did not fully fulfil its intended use.This resulted in a fixation arm breakage during shipment of the device.The mechanical properties of the implanted device have been reviewed and found sufficient for its intended use.The remaining 5 fixation arms are not affected by the deficiency and sufficient to maintain the implant's position.The found manufacturing deficiencies have been addressed.
 
Event or Problem Description
It was reported that the patient specific implant arrived at the or with a fixation arm broken off.The fixation arm was contained within its protective silicon sleeve and the double sterile packaging remained intact.Surgeon decided to use the implant and proceeded to trim away the piece of the remaining fixation arm.During the trimming a small fracture was introduced on an adjacent ceramic tile due to the applied force.The fit of the implant was deemed as good and the remaining 5 fixation arms were used to fixate the implant to the cranium. otherwise the surgery was uneventful and no complications have been reported so far in regard to patient outcome.

Brand Name
OSSDSIGN CRANIAL PSI
Common Device Name
CRANIOPLASTY PLATE
Manufacturer (Section D)
OSSDSIGN
virdings allé 2
uppsala,
MDR Report Key8179301
Report Number3013282271-2018-00001
Device Sequence Number16661583
Product Code GXN
UDI-Device Identifier07350086550115
UDI-Public(01)07350086550115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 06/21/2018
Report Date (Section F) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2019
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/08/2018
Event Location Hospital
Date Report to Manufacturer06/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR